Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Scott Weingart. EMCrit RACC Podcast 217 – The Ultimate “Ultimate” BVM. EMCrit Blog. Published on February 5, 2018. Available at [https://emcrit.org/racc/ultimate-bvm/ ]

Buscar en contenido

Contenido:

lunes, 22 de enero de 2018

Parkinson’s disease in the ED

Logo
emDocs - Jan 22, 2018 - Authors: Baluzy M and Riddell J 
Edited by: Koyfman A and Long B
"Take-Home Messages
  • Drug-induced parkinsonism may result from the use of anti-dopaminergic agents. These include neuroleptics and antiemetics. Cessation of these medications can produce significant improvement in the patient’s motor symptoms.
  • Motor fluctuations and dyskinesias are common. Search for underlying causes including infections, GI disorders, metabolic disturbances, or recent stressors such as surgery. Complications include rhabdomyolysis, thromboembolic disease and respiratory failure. Benzodiazepines may help acutely and the patient’s home medications will need to be adjusted.
  • The evaluation of acute psychosis also involves searching for precipitating causes but may be secondary to the disease process itself and the use of dopaminergic medications. Benzodiazepines should be used for psychosis with agitation because neuroleptics may worsen motor symptoms. Dosage adjustments can improve symptoms but should be done with a neurologist. If neuroleptics are required, quetiapine and clozapine are recommended.
  • Autonomic dysfunction includes urinary retention, constipation, and orthostatic hypotension. All are treated with usual measures, but persistent or severe orthostatic hypotension may require further treatment with volume expanders or vasopressors.
  • Parkinsonism-hyperpyrexia syndrome is a rare complication that is caused by acute dopamine withdrawal. It presents similarly to NMS with fever, altered mental status, autonomic instability, and worsening parkinsonism. Treatment includes supportive care, reinstitution of dopamine agonist, and adjunctive medications such as bromocriptine and dantrolene."